Have food allergies (non-specific) which cause anaphylactic shock. Have had the condition for years. Initially treated with epinephrine, but have become allergic to epi. Dr. treats me with antibiotics and steroids. I fear becoming immune to this treatment. What are my options?
True allergies to epinephrine are exceedingly rare - only a few cases have been reported worldwide. Some people are allergic to preservatives in the injections. But most of the time, people complain of things like heart palpitations, shaking, sweating, or feeling faint, which are not the symptoms of a true allergy.
To be certain you could visit an allergy specialist who could confirm this for you and given that you have severe food allergies would be worth doing. The allergy specialist could also test to see if you are allergic to any preservatives commonly used in injections.
- Epinephrine Information for Consumers
- Epinephrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Epinephrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Aug 2012 • 7 answers
Posted 9 Mar 2013 • 3 answers
Posted 21 Dec 2015 • 1 answer
Posted 3 Jun 2016 • 3 answers
Posted 25 Sep 2016 • 1 answerFAQ by Drugs.com